zbMATH — the first resource for mathematics

A combinatorial proof of the extension property for partial isometries. (English) Zbl 07088824
Summary: We present a short and self-contained proof of the extension property for partial isometries of the class of all finite metric spaces.

20B27 Infinite automorphism groups
05E18 Group actions on combinatorial structures
54E35 Metric spaces, metrizability
20F05 Generators, relations, and presentations of groups
22F50 Groups as automorphisms of other structures
37B05 Dynamical systems involving transformations and group actions with special properties (minimality, distality, proximality, expansivity, etc.)
Full Text: DOI arXiv
[1] Aranda A.; Bradley-Williams D.; Hubička J.; Karamanlis M.; Kompatscher M.; Konečný M.; Pawliuk M., Ramsey Expansions of Metrically Homogeneous Graphs, available at arXiv:1707.02612 [math.CO], 2017
[2] Evans D.; Hubička J.; Konečný M.; Nešetřil J., EPPA for two-graphs and antipodal metric spaces, available at arXiv:1812.11157 [math.CO] (2018), 13 pages
[3] Evans D. M.; Hubička J.; Nešetřil J., Ramsey properties and extending partial automorphisms for classes of finite structures, available at arXiv:1705.02379 [math.CO] (2017), 33 pages
[4] Hall M. Jr., Coset representations in free groups, Trans. Amer. Math. Soc. 67 (1949), 421-432
[5] Herwig B.; Lascar D., Extending partial automorphisms and the profinite topology on free groups, Trans. Amer. Math. Soc. 352 (2000), no. 5, 1985-2021
[6] Hodkinson I., Finite model property for guarded fragments, 2012, slides available at http://www.cllc.vuw.ac.nz/LandCtalks/imhslides.pdf
[7] Hodkinson I.; Otto M., Finite conformal hypergraph covers and Gaifman cliques in finite structures, Bull. Symbolic Logic 9 (2003), no. 3, 387-405
[8] Huang J.; Pawliuk M.; Sabok M.; Wise D., The Hrushovski property for hypertournaments and profinite topologies, available at arXiv:1809.06435 [math.LO] (2018), 20 pages
[9] Hubička J.; Konečný M.; Nešetřil J., Conant’s generalised metric spaces are Ramsey, available at arXiv:1710.04690 [math.CO] (2017), 22 pages
[10] Hubička J.; Konečný M.; Nešetřil J., All those EPPA classes (Strengthenings of the Herwig-Lascar theorem), available at arXiv:1902.03855 [math.CO] (2019), 27 pages
[11] Hubička J.; Nešetřil J., All those Ramsey classes (Ramsey classes with closures and forbidden homomorphisms), available at arXiv:1606.07979 [math.CO] (2016), 59 pages
[12] Hubička J.; Nešetřil J., Ramsey theorem for designs, The Ninth European Conf. on Combinatorics, Graph Theory and Applications (EuroComb 2017), Viena, 2017, Electronic Notes in Discrete Mathematics 61 (2017), 623-629
[13] Konečný M., Semigroup-valued Metric Spaces, Master thesis in preparation available at arXiv:1810.08963 [math.CO], 2018
[14] Mackey G. W., Ergodic theory and virtual groups, Math. Ann. 166 (1966), no. 3, 187-207
[15] Nešetřil J., Metric spaces are Ramsey, European J. Comb. 28 (2007), no. 1, 457-468
[16] Nešetřil J.; Rödl V., A structural generalization of the Ramsey theorem, Bull. Amer. Math. Soc. 83 (1977), no. 1, 127-128
[17] Otto M., Amalgamation and symmetry: From local to global consistency in the finite, available at arXiv:1709.00031 [math.CO] (2017), 49 pages
[18] Pestov V. G., A theorem of Hrushovski-Solecki-Vershik applied to uniform and coarse embeddings of the Urysohn metric space, Topology Appl. 155 (2008), no. 14, 1561-1575
[19] Rosendal Ch., Finitely approximate groups and actions. Part I: The Ribes-Zalesskiĭ property, J. Symbolic Logic 76 (2011), no. 4, 1297-1306
[20] Ribes L.; Zalesskii P. A., On the profinite topology on a free group, Bull. London Math. Soc. 25 (1993), no. 1, 37-43
[21] Sabok M., Automatic continuity for isometry groups, J. Inst. Math. Jussieu (online 2017), 30 pages
[22] Siniora D.; Solecki S., Coherent extension of partial automorphisms, free amalgamation, and automorphism groups, available at arXiv:1705.01888v3 [math.LO] (2018), 29 pages
[23] Solecki S., Extending partial isometries, Israel J. Math. 150 (2005), no. 1, 315-331
[24] Solecki S., Notes on a strengthening of the Herwig-Lascar extension theorem, available at http://www.math.uiuc.edu/\({\scriptstyle\mathtt \sim}\)ssolecki/papers/HervLascfin.pdf (2009), 16 pages
[25] Vershik A. M., Globalization of the partial isometries of metric spaces and local approximation of the group of isometries of Urysohn space, Topology Appl. 155 (2008), no. 14, 1618-1626
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.